Format

Send to

Choose Destination

See 1 citation found using an alternative search:

Am J Transplant. 2004 Jun;4(6):1002-5.

Sirolimus-induced angioedema.

Author information

1
Division of Nephrology, Department of Medicine, Wayne State University School of Medicine, Detroit, MI, USA.

Abstract

Sirolimus (SRL) is a macrolide immunosuppressant that has gained widespread use in organ transplantation. Its full spectrum of side-effects is yet to be defined. We describe herein three cases of SRL-induced angioedema (AE) in African-American (AA) primary renal allograft recipients who received SRL in combination with mycophenolate mofetil and steroids. In two cases, AE manifested after SRL was restarted after a period of discontinuation. The third case presented upon initial exposure to the drug. None of the patients was receiving any drug that has been previously associated with AE. Complete resolution occurred only after SRL was withdrawn. AE has not recurred in any of the patients during a follow-up period of up to 21 months. We conclude that AE is a previously unrecognized adverse event associated with SRL use. Close monitoring for this side-effect, especially in AA patients, is warranted.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center